Alert archive / Kansas / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Springfield, MO
NWS Springfield, MO issued this areal flood advisory at May 8, 2021, 3:41 AM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2021, 3:41 AM CDT (08:41 UTC)
- Expired
- May 8, 2021, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WGUS83 KSGF 080841
FLSSGF
Flood Advisory
National Weather Service Springfield MO
341 AM CDT Sat May 8 2021
KSC011-MOC217-081445-
/O.NEW.KSGF.FA.Y.0013.210508T0841Z-210508T1445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Vernon MO-
341 AM CDT Sat May 8 2021
The National Weather Service in Springfield has issued a
* Flood Advisory for...
Northeastern Bourbon County in southeastern Kansas...
Northwestern Vernon County in west central Missouri...
* Until 945 AM CDT Saturday.
* At 341 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
* Some locations that will experience flooding include...
Fulton, Richards, Mapleton, Stotesbury, Hammond, Devon and Harding.
This includes the following low water crossings...
Route V at The Osage River just north of Stotesbury and Highway 31
at Little Osage River 5 miles west of Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3793 9488 3804 9491 3804 9490 3804 9489
3804 9488 3804 9486 3804 9485 3804 9484
3804 9483 3804 9481 3804 9479 3804 9477
3803 9452 3804 9449 3780 9453
$$
EW1 follow-up statement
590
WGUS83 KSGF 081448
FLSSGF
Flood Advisory
National Weather Service Springfield MO
948 AM CDT Sat May 8 2021
KSC011-MOC217-081458-
/O.EXP.KSGF.FA.Y.0013.000000T0000Z-210508T1445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Vernon MO-
948 AM CDT Sat May 8 2021
...FLOOD ADVISORY HAS EXPIRED FOR NORTHEASTERN BOURBON AND VERNON
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3793 9488 3804 9491 3804 9490 3804 9489
3804 9488 3804 9486 3804 9485 3804 9484
3804 9483 3804 9481 3804 9479 3804 9477
3803 9452 3804 9449 3780 9453
$$
DSAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood advisory went out at May 8, 2:55 AM CDT, 46 minutes earlier.
Area forecast discussion, May 8, 2:55 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 255 AM CDT Sat May 8 2021 .SHORT TERM...(Today and tonight) Issued at 255 AM CDT Sat May 8 2021 Regional and local radar was showing a band of convection developing over northeast KS into southeast KS and southwest MO early this morning. This area of convection was occurring as the low level jet increases in an area of higher moisture with PW values of 1.0-1.25 in. All of this activity is elevated with basically no surface based instability and fairly low MU CAPES right now. Mainly expecting very heavy rain with high pw values, and possibly some small hail with the stonger cores along with lightning. This area will gradually shift eastward overnight and into Saturday morning into the eastern Ozarks. Surface low pressure will strengthen today over Kansas as an upper level shortwave begins to push east out of the Rockies. A warm front will lift north through the area during the day today, setting up in central/northern MO. A tight pressure gradient ahead of the surface low will promote gusty south winds today and could see some gusts of 30 to 40 mph. Will hold off on a wind advisory for now, but day shift will want to monitor in our western counties. Instability will increase over the western CWA today as we warm up into the upper 70s to around 80 degrees out there south of the warm front. Eastern sections may have more cloud cover to deal with and temperatures will be in the low to mid 70s there. While surface based CAPES will be over 1500 j/kg in the western CWA by the late afternoon, there will be a significant thermal cap between 800mb and 700 mb within this warm sector. So once the convection from this morning pushes out of the area, the remainder of the daytime hours will likely be dry. Convection will develop closer to the low and frontal system today to the west of the area and eventually form into a thunderstorm complex during the evening to our northwest and eventually shift southeast into central MO overnight. The northeast half of the CWA will likely see the best chances for convection with the best chances of severe thunderstorms early on as the complex pushes into central MO. The main severe risk will be with damaging straight line winds. Additionally, heavy rain and high PW values may lead to some localized excessive rainfall. .LONG TERM...(Sunday through Friday) Issued at 255 AM CDT Sat May 8 2021 The cold front will track southeast through the area on Sunday with some limited instability along the front as it pushes through. Most of the convection should be out of the area by 18z as the front moves out of the area prior to the peak heating of the day and better instability potential. May have a marginal- slight risk of storms over the southeast CWA towards the late morning as it moves out. High pressure will build into the area behind the front during the afternoon and into Sunday night and lows will likely dip down into the 40s as the cooler and drier air mass moves in. Models have varying solutions for the upcoming work week with the GFS showing more energy and precipitation, while the ECMWF keeps a stronger ridge of high pressure over the area and the main area of precipitation further south of the region. Will continue with the NBM guidance due to uncertainties and differences in deterministic models at this time. Cooler than normal temperatures can be expected for the first half of the week with highs in the 60s and lows in the 40s, with a warming trend for the latter half of the week as highs eventually climb back into the 70s by Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1152 PM CDT Fri May 7 2021 Showers and thunderstorms are expected to develop in the next couple of hours (a couple already have west of the area). Greatest probabilities for seeing showers and storms is at KSGF, so included thunder there. At KJLN and KBBG, included vicinity showers or tempo showers. Winds fields will increase tonight, resulting in LLWS at all sites. That transforms to gusty surface winds on Saturday, which will persist into Saturday night. Another round of showers and thunderstorms will be possible Saturday night into Sunday. Details with this are still uncertain. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Titus
Hazardous weather outlook, May 7, 3:48 PM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 348 PM CDT Fri May 7 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 348 PM CDT Fri May 7 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... Scattered thunderstorms are expected overnight with cloud to ground lightning being the main potential hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered non-severe thunderstorms will then persist into Saturday morning, especially along and east of the U.S. 65 corridor. A line of thunderstorms may then track into portions of southeast Kansas and western Missouri later Saturday night. Damaging straight line winds and hail up to the size of quarters would be the primary potential severe weather hazards if this line of storms materializes. Additional strong to severe storms are possible Sunday afternoon across south-central Missouri. Outside of thunderstorms, strong and gusty south winds are expected from Saturday afternoon into early Sunday morning. Gusts over 40 mph are becoming increasingly likely. The winds will then become brisk and gusty out of the northwest later Sunday morning and Sunday afternoon behind a passing cold front. A few thunderstorms will again be possible next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:33 PM CDT | Wind Advisory | SGF | Bourbon, Cherokee, Crawford | 16 hr |
Nearby
Areal Flood Advisories in Kansas, 2021Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.